Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Should I get a steroid shot for acute sinusitis if I have inappropriate sinus tachycardia?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2547 Questions
Question
Should I get a steroid shot for acute sinusitis if I have inappropriate sinus tachycardia?
Posted Tue, 22 May 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Robert Galamaga 2 hours later
Hello and thank you for submitting your question.

Your question is a good one and I will work on providing you with some information and recommendations here.

The real question here is whether you need the steroid injection for your sinusitis. There are many treatments for sinusitis and generally steroids are considered one of the last resorts.

I would prefer that you are treated with antibiotics initially and possibly a steroid nasal spray such as Flonase. This is the general rule of thumb for the initial treatment of sinusitis.

Steroids work very well in an injectable form but there can be some side effects. If you have a history of tachycardia I would try to avoid any injectable medications regardless of the medication class. one consideration also would be that you can take some prednisone which is an oral formulation of steroid medication which can work very very well for sinus infections and sinusitis.

In your case again I would recommend treatment with antibiotics as well as a topical steroid nasal spray such is Flonase. If that is not successful the next step would be prednisone. Beyond prednisone I would consider the injectable medication. Hopefully you don't need to get the point where you need injectable steroids.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have additional concerns I would be happy to address them.

Sincerely,

Dr. Robert
Above answer was peer-reviewed by
 
Follow-up: Should I get a steroid shot for acute sinusitis if I have inappropriate sinus tachycardia? 13 hours later
Thanks so much for your response! One more quick question. If I take steroids in any form that you mentioned, will it interact with digoxin in any way. I have to take that every so often for my IST. Will it make it ineffective or cause any bad side effects?
 
 
Answered by Dr. Robert Galamaga 9 hours later
Hello and thank you for your follow-up question.

Regarding the interaction of steroid therapy and did jocks and this is absolutely safe. You would only be taking the steroids for a short period of time and I am not aware of any significant interaction or safety issue with doing this along with taking your detoxing.

Again I thank you for submitting your question and sharing your health concerns with me. If you have additional questions I would be happy to address them as well.

Sincerely,

Dr Robert
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor